Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

A stochastic roundoff error analysis for the convolution


Author: Daniela Calvetti
Journal: Math. Comp. 59 (1992), 569-582
MSC: Primary 65G05; Secondary 44A35, 65T20
DOI: https://doi.org/10.1090/S0025-5718-1992-1134719-8
MathSciNet review: 1134719
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the accuracy of an algorithm which computes the convolution via Radix-2 fast Fourier transforms. Upper bounds are derived for the expected value and the variance of the accompanying linear forms in terms of the expected value and variance of the relative roundoff errors for the elementary operations of addition and multiplication. These results are compared with the corresponding ones for two algorithms computing the convolution directly, via Horner's sums and using cascade summation, respectively.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65G05, 44A35, 65T20

Retrieve articles in all journals with MSC: 65G05, 44A35, 65T20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1134719-8
Keywords: Accompanying linear forms, floating-point arithmetic, Radix-2 fast Fourier transform, convolution, rounding errors, random variables
Article copyright: © Copyright 1992 American Mathematical Society